MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM
Catalog Number 02.09.0212H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 02 august 2017 and includes: revision surgery has not yet been decided and not happened.The surgeon has placed patient in brace for moment.Screw looks as it has displaced not broken however the surgeon will not be able to determine accurately until removed.The surgeon thinks to leave the screw depending on how she is over next few weeks - she has been braced.Additional information received on 03 august 2017 and includes: no torque limiter has been used in primary to fix the inlay screw.Batch review performed on 21 august 2017.(b)(4).Additional information received on 23 august 2017 and includes: the revision surgery for removal of screw and assessment has been scheduled on (b)(6) 2017.
 
Event or Problem Description
The fixation screw has dislodged from the tibial insert.At x-ray, the floating screw is visible in joint behind posterior condyles.
 
Additional Manufacturer Narrative
Additional information received on 11 september 2017 and includes: the revision surgery was completed successfully on (b)(6) 2017.Additional information received on 13 september 2017 and includes: clinical status: mobile with approx 20 degree flexibility.On 15 september 2017 the medical affairs director performed a clinical evaluation and commented as follows: the tibial insert fixation screw has backed out from its seating 6 months after implantation.The reason for this event is unknown; it may be the consequence of an unforeseen event during surgery that prevented the sufficient tightening torque to be applied, but of course this cannot be proven.No other clinical plausible causes could be identified.On 28 september 2017 the r&d project manager performed a visual inspection of the explanted hinge secure inlay screw and commented as follows: the screw was found loosened in the joint after few months from implantation.The threaded part of the screw and its head is damaged and plastically deformed.This deformations were most likely caused once, loosened in the joint, the screw was interposed between the articular surface of the insert and the femoral component.Compressive body loads af daily life activities might have damaged the screw.The event was most likely caused by insufficient tightening torque during fixation.As stated in the event description, the screw was not tighten by the dedicated torque limiting screwdriver during primary surgery.The usage of this screwdriver is mandatory.Another instrument (no information further information has been provided) has been used.With this instrument, insufficient tightening torque was applied to the screw during fixation to the baseplate.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6812785
Report Number3005180920-2017-00464
Device Sequence Number16393599
Product Code KRO
UDI-Device Identifier07630030825057
UDI-Public07630030825057
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2020
Device Catalogue Number02.09.0212H
Device Lot Number151216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight66